Tornado, Alamosa
- When
- May 20, 3:53 PM MST to 3:58 PM MST
- Where
- Alamosa County, 7.41 mi WNW of Mosca
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -106.010
A landspout occurred over a field.
A brief landspout caused no known damage in northwestern Alamosa County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A brief landspout caused no known damage in northwestern Alamosa County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 20, 2:42 PM MST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 342 PM MDT MON MAY 20 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 333 PM MDT MON MAY 20 2013 CURRENTLY...LARGE UPPER LEVEL LOW CONTINUES TO DRIFT ACROSS SOUTH DAKOTA WITH BROAD NORTHWESTERLY FLOW ACROSS COLORADO. RADAR INDICATES ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF THE REGION. OF PARTICULAR CONCERN IS THE WALDO CANYON BURN SCAR WHERE CELLS COULD PUT DOWN A QUICK QUARTER INCH OF RAINFALL. THOSE NEAR THE BURN SCAR SHOULD PAY ATTENTION TO WHAT IS HAPPENING OVER THE BURN SCAR. TEMPERATURES HAVE BEEN PLEASANT WITH UPPER 60S TO LOWER 70S. TONIGHT...COLD FRONT LOCATED OVER NORTHEAST COLORADO WILL SHIFT SOUTH ACROSS THE PLAINS THROUGH MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WITH THE FRONT. THE GREATEST CONCENTRATION OF THUNDERSTORMS LOOK TO BE OVER THE PALMER DIVIDE AND THE EASTERN MOUNTAINS. THE MAIN THREATS THROUGH THE EVENING WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS. WE WILL ALSO CONTINUE TO WATCH THE WALDO CANYON BURN SCAR. MODELS IN GOOD AGREEMENT THAT ALL PRECIPITATION SHOULD DISSIPATE BY AROUND MIDNIGHT. OVERNIGHT LOWS WILL BE COOL WITH UPPER 30S TO MID 40S ACROSS THE REGION. AREAS OVER THE SAN LUIS VALLEY WILL FALL INTO THE 20S...THOSE WITH SENSITIVE VEGETATION SHOULD TAKE PRECAUTIONS TO PROTECT THEM. TUESDAY...THE UPPER LEVEL LOW WILL SHIFT SLOWLY EAST INTO SOUTHERN MINNESOTA WITH BROAD NORTHWESTERLY FLOW CONTINUING WHILE HIGH PRESSURE BUILDS OVER THE INTERMOUNTAIN WEST. THE MAIN FORECAST DIFFERENCE WILL BE LACK OF ENERGY ROTATING AROUND THE LOW WHICH SHOULD HELP KEEP MUCH OF THE SHOWER AND THUNDERSTORM ACTIVITY TO A MINIMUM. MODELS HIGHLIGHTING THE CENTRAL MOUNTAINS...THE RAMPART RANGE AND THE EASTERN MOUNTAINS DURING THE AFTERNOON AND EVENING. THREATS WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS. TEMPERATURES WILL REMAIN PLEASANT WITH LOWER TO MID 70S ACROSS THE PLAINS. MOZLEY .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 333 PM MDT MON MAY 20 2013 MAIN CONCERN THIS FCST PERIOD WILL BE POSSIBLE STORMS ON THE PLAINS...AND THEN FIRE WEATHER LATE WEEK INTO THE WEEKEND. MODEL SIMULATIONS HAVE CHANGED SOMEWHAT COMPARED TO 24H AGO IN THAT THE MOISTURE WILL WORK BACK WEST TO THE MOUNTAINS FROM TUE EVENING THROUGH THURSDAY. THIS WILL ALLOW A SOMEWHAT BETTER CHANCE OF SHOWERS AND STORMS OVER THE PLAINS. BY FRIDAY..SOUTHWESTERLY FLOW INCREASES AND THIS IN TURN WILL INCREASE THE FIRE WX CONCERNS OVER THE REGION FROM FRIDAY AND POSSIBLY INTO THE WEEKEND. TUE NIGHT... A FEW LIGHT SHRA/TSRA WILL BE POSSIBLE ALONG THE S MTNS AND RATON MESA REGION TUE EVENING. THIS ACTIVITY WILL QUICKLY DISSIPATE AFTER SUNSET. WED... THIS DAY WILL BE SIMILAR TO TUESDAY AS THE BEST INSTABILITY WILL BE ALONG THE S MTN...AND THIS AREA WILL SEE THE BEST CHANCE OF SHOWERS AND STORMS. INTERIOR MTNS SHOULD REMAIN DRY. STRONG STORMS ARE NOT LIKELY. THU... AN AREA OF HIGH PRESSURE WILL DROP DOWN THE PLAINS. THIS WILL LIKELY BRING COOLER AIR ONTO MOST OF THE PLAINS (70S/80S). THERE WILL BE A CHANCE OF SHOWERS AND STORMS OVER MAINLY THE PLAINS AND S MTNS. THERE WILL BE A SLIGHT CHANCE OF STRONGER STORMS ALONG THE CO/NM BORDER AS FAVORABLE SHEAR AND CAPE WILL BE CONCENTRATED IN THIS AREA. FRI... SOUTHWESTERLY FLOW INCREASES ALOFT. THIS WILL PUSH THE MOISTURE TO THE EAST AND ANY SHOWERS OR STORMS WILL OCCUR MAINLY ALONG THE CO/KS BORDER. RED FLAG CONDITIONS WILL BE POSSIBLE OVER THE MTNS AND A GOOD PART OF THE PLAINS ON THIS DAY. WEEKEND... RED FLAG CONDITIONS WILL BE POSSIBLE BOTH DAYS. MODELS ARE NOT IS TOTAL AGREEMENT ON THIS SCENARIO AS THE EC HAS ANOTHER BOUNDARY MOVING ONTO PARTS OF THE PLAINS WHILE THE GFS HAS THE ENTIRE AREA WARM AND DRY. IF EC VERIFIES THEN WE MAY SEE A FEW STRONG STORMS ON THE PLAINS WHILE IF THE GFS VERIFIES THE REGION WILL LIKELY SEE FIRE WEATHER CONCERNS. OVERALL...WITH THE UPSLOPE FLOW OCCURRING OVER THE PLAINS...WE MAY SEE SOME LOW CLOUDS WEDNESDAY AND THURSDAY MORNING ACROSS THE PLAINS. TEMPS WILL GENERALLY BE IN THE 80S TUESDAY...80S TO L90 WEDNESDAY...70S AN 80S THURSDAY AND 80S AND 90S FRIDAY THROUGH SUNDAY. IF THE EC VERIFIES TEMPS ON THE PLAINS MAY BE A BIT COOLER OVER THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 333 PM MDT MON MAY 20 2013 KALS...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS AND WILL SHIFT INTO THE SAN LUIS VALLEY. MODELS INDICATING ACTIVITY POSSIBLY IMPACTING THE TERMINAL THROUGH 01Z THIS EVENING. GUSTY OUTFLOW WINDS WILL BE THE PRIMARY THREAT. EXPECT ACTIVITY TO DISSIPATE WITH SUNSET WITH VFR CONDITIONS OVERNIGHT INTO TUESDAY MORNING. KCOS...A COLD FRONT IS CURRENTLY PUSHING SOUTH ACROSS THE PALMER DIVIDE PRODUCING LOWERED CIGS TO 5 KFT. SHOWER ACTIVITY IS FILLING IN BEHIND THE FRONT. MODELS INDICATING THAT SHOWERS WILL LIKELY MOVE OVER THE TERMINAL THROUGH 02Z THIS EVENING. LIGHTNING...GUSTY OUTFLOW WINDS AND BRIEF PERIODS OF REDUCED VIS/CIGS ARE POSSIBLE UNDER ANY CORES THAT MOVE OVER THE TERMINAL. EXPECT CLEARING CONDITIONS BY LATE EVENING WITH VFR CONDITIONS OVERNIGHT. KPUB...BOUNDARY WILL PUSH SOUTH ACROSS THE TERMINAL THIS EVENING. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP OVER THE PLAINS BEHIND THE BOUNDARY AND MAY IMPACT THE TERMINAL THROUGH 02Z THIS EVENING. THE PRIMARY THREAT AT THIS TIME APPEARS TO BE GUSTY OUTFLOW WINDS. EXPECT CLEARING CONDITIONS THIS EVENING WITH VFR CONDITIONS OVERNIGHT. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...MOZLEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1117 AM MDT MON MAY 20 2013 COZ058>089-093>099-211730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1117 AM MDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE OF STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM STORMS TODAY WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH. SMALL HAIL MAY ALSO ACCOMPANY THE STRONGEST STORMS PRIMARILY OVER THE HIGHER TERRAIN. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL ALSO BE POSSIBLE OVER THE HIGHER MOUNTAIN PEAKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS TUESDAY AND WEDNESDAY WHILE THE PLAINS WILL REMAIN DRY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY IN THE MOUNTAINS WITH INCREASING MOISTURE OVER THE SOUTHEAST PLAINS LEADING TO A BETTER CHANCE OF THUNDERSTORMS. THE MAIN THUNDERSTORMS THREATS EACH DAY WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH. ON THURSDAY AND FRIDAY THERE MAY BE THE POTENTIAL FOR STRONG STORMS OVER PORTIONS OF THE SOUTHEAST PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH THIS EVENING. 88/34
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1106 AM MDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
05/20/2013 M1.2 INCH LAKE CO TRAINED SPOTTER
&&
PJCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 124 PM MDT MON MAY 20 2013 COZ081-084-085-202015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 124 PM MDT MON MAY 20 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS. SOME RAIN SHOWERS...AND ISOLATED THUNDERSTORMS...WILL MOVE ACROSS THE WALDO CANYON BURN SCAR THROUGH 215 PM. MOISTURE WILL BE LIMITED AND THE STORMS WILL BE MOVING TOWARDS THE SOUTHEAST AT 15 MPH. AS A RESULT...RAINFALL AMOUNTS OF LESS THAN TWO TENTHS OF AN INCH ARE EXPECTED. PGW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 352 PM MDT MON MAY 20 2013 COZ081-084-085-202330- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 352 PM MDT MON MAY 20 2013 FOR THE WALDO CANYON BURN SCAR... AN AREA OF SHOWERS IS GOING TO MOVE ACROSS THE BURN SCAR THROUGH 5 PM. THESE SHOWERS WILL BE CAPABLE OF PRODUCING A TENTH OF AN INCH OF RAINFALL. PEOPLE IN AND NEAR THE BURN SCAR SHOULD KEEP AN EYE ON CREEKS AND DRAINAGES FOR RISING WATER AND POSSIBLE FLASH FLOODING CONDITIONS.
The Pueblo radar (KPUX), 182 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
1 tornado. Local standard time, as filed.
A landspout occurred over a field.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyThe tornado archive for Colorado, 2013Warnings in Colorado, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447863.